Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

191 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Latisse cause chapped lips?

Answered by
Dr.
Dr. Vasudha Jayant Athavale

General & Family Physician

Practicing since :1970

Answered : 6428 Questions

default
Posted on Wed, 16 May 2018 in Skin Hair and Nails
Question: My lips are cracked and peeling. Very uncomfortable. I have been using latisse for 3 months, could it be that? I haven't had any problems until now. Nothing is healing it. Cortisone, Vaseline, blistex Carmex and triamcinolone acetonide 0.025%



doctor
Answered by Dr. Vasudha Jayant Athavale 5 hours later
Brief Answer:
Self care & expert advise as per need .

Detailed Answer:
Hi XXXX,
Thanks for asking your health concern on HealthcareMagic. I have have read & understand it,
Cracked & pealing lips are basically due to conditions like exposure to extreme heat or cold, lip licking, biting, picking or mouth breathing habit . These cause drying / inflammation of lip skin & pealing of lip skin .
The condition can get aggravated by over all health issues( allergy causing atopic dermatitis or extaematous lesion elsewhere on body/ infection with bacteria or fungal infections of skin, scalp or eye lashes/ aging process or uncontrolled diabetes )
You have been using steroid( including triamcinolone acetonide ),vasceline, bistex ( medicated lip balm ) & Carmex( moisturizers)... all of them not giving much of relief.
In this scenario,I would advise you to check with
- the personal habits like licking of lips/ chewing, picking or biting of lips, mouth breathing ) , exposure to extreme temperature.& try to stop these.
- Keep your lips cleaned & cleared with soft towels & repeated use of moisturizer is a basic need.
- Getting diabetes controlled , good control of allergy with medicines & avoiding exposure to allergens,
- also use of antifungal cremes application like ( candiderm cream mixed with moisturizer OR antibiotic like soframycin creme if you see small pustules an lips would help,
- Steroids help only in case of allergic /extematous conditions.They may worsen fungal infections f
* To avoid the confusion... consultation of a dermatologist, get investigated if required & specific advise for oral or local treatment is the answer.
I hope that answers your query.Any follow up query is welcome.
Thanks.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Soframycin

doctor1 MD

I have an ear infection ( otitis external) I was put on pain meds ibuprofen 800mg and an antibiotic, ciprofloxacin , but I cannot sleep is there any thing that can be done to make it better for me to sleep.

doctor1 MD

Hey doctor, About an hour ago I was using some clear sticky tape to tape up some posters and after I had finished I went to pick my nose but I am unsure if I still had a small bit of sticky tape on my fingers since I had a couple bits stuck on my...

doctor1 MD

Hi i got my Tragus pierced around a month ago, it was okay the first week but now it has went all swollen, this green crispy substance comes from it every so often and there s little bubbles at the back and front around the peircing, also I have a pain right at the back of my ear and throat could this br anything to do with the peircing?

doctor1 MD

Hello. I am a 16 year old girl, and I got my belly button pierced about a month ago. A few days ago, I formed a red, itchy rash and bumps inside and around my navel and piercing. I went to the doctor, and he said it was because I was allergic to the metal. I have since taken the ring out, and I was wondering if it could be something else. I don t think it was an allergic reaction to the metal, because my body didn t react until about a month later. Also, the rash spread to my neck and face. Any idea of what this could possibly be?